MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. STAR S4 IR; EXCIMER LASER SYSTEM

JOHNSON & JOHNSON SURGICAL VISION, INC. STAR S4 IR; EXCIMER LASER SYSTEM
Model Number 0030-4864
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Troubleshooting was done over the phone the day of the event and the technician reported to jnj that only a boost was done in the morning.Johnson and johnson technical support recommended performing a refill and a lens calibration again.Field service engineer (fse) visited the account a day after the event.Fse was told that they did a refill as well as a myopic lens calibration and fluency set and had no issues completing multiple surgeries afterward the day of the event.The patient that had 25 seconds remaining on the right eye and 3 seconds remaining on the left eye before they had to boost the gases again.Customer reports he was the highest hyperope they've treated.The laser alerted customer it could resume the patient treatment.System is operational and service was not required.A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
It was reported that while laser was firing the treatment stop due to fluence error.This occurred on the patient first eye (right).Surgeon decided not to complete the remaining 25 seconds and is waiting to re-refract the patient in a post op visit to decide if anymore laser treatment is needed.

Brand Name
STAR S4 IR
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11601718
Report Number2020664-2021-07018
Device Sequence Number19718887
Product Code LZS
UDI-Device Identifier05050474573413
UDI-Public(01)05050474573413
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P910062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0030-4864
Device Catalogue Number0030-4864
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2021
Initial Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1